About two weeks ago my doctor and I decided that I should stop taking Chantix a few weeks early. I was and am having some strange swelling/water retention in one leg. We both thought the swelling, and other unsavory symptoms would stop when I stopped taking the drug. Instead things got worse.
I haven't slept more than a couple of hours at a time in two weeks, my heart races, my skin felt strange, hot and like its extra thick. I would daydream of laying in a cold pond to cool it. My breath felt hot and my mouth slightly burned. Everything tasted/s bland. It even feels as though my lungs feel hot and dry. I was achy, all over including chest pains and pains down my arms. I was getting a strange startle feeling in different locations on my body. My legs one heartbeat, torso the next, these in no relation to my heartbeat. A different throbbing sensation, especially in my face and lips. Worst of all, a fatigue so severe it was like dragging 50 pounds of wet sand behind me. Some dizziness.
While I am feeling much better, I still need a regular nap to make up for the broken sleep at night, my skin still feels thick and strange to me as well as occasional throbbing, racing heart and "hot breath". My lungs still feel dry like they're open paper bags instead of balloons. I still feel strange and while not feeling bad, look very much forward to feeling good.
Has anyone else had symptoms from Chantix not go away or had withdrawl symptoms from the drug?
Wow, I had nothing, nothing!
I took chantix for 1 1/2 months and experienced a little gas but that was all. I quit taking chantix 3 days after my last cigarette and that was 9 months 1 week and 4 days ago.
I think I should consider myself one of the lucky ones as all I hear on this board is how bad chantix was for them! Outside of this board, I knew a dozen or so people who took it, and none of them had anything more serious then gas and bad dreams!
I hope you start feeling better real soon and I hope that you have quit.
Keep us posted!
dang, glad I dont have any of those symptoms. I am still on the chantix, I've been smoke free for 1 month now.
Congrats to both. I too am smoke free, about 12 weeks now. Its been a really rough road, I wasnt one of the lucky ones. Hubby was. Off the board I've heard a lot of complaints about people not being able to take the side effects of taking the drug. Nothing about withdrawl from the drug. I am hoping to find some others who have had the same problems but may be dealing with a coincidence and there is some other medical problem that needs attention, or my worst fear, problems caused by taking the drug. I am close to going back to the doctor as I am still sleepy, dizzy, hot, and loopy. And my skin, it just doesnt feel right.
Definitely go to your Doctor and get some help and congratulations on your quit! 12 weeks is a good amount of time invested so make sure you do everything you can to protect it : ) Whyquit.com has a wonderful library of articles that cover anything you might be going through now and in the future.
I agree that quitting was very hard, but in retrospect, the best darned thing we could do for ourselves.
I'm hoping you will feel better real soon. Keep us posted and Linda, congrats again!
I read your post and could not believe my eyes! I have had the same exact symptoms after stopping Chantix about a week ago! I thought I was going completely crazy! I've had the weird skin feelings and the weird "heartbeats" too. And I'm kinda irritable and extremely tired. Have you been to the doctor yet? I don't wanna go if this is gonna pass in a few days, so any advice would be helpful. I hope you're feeling better by now cause this *****!
That post was nearly 2 years old and most people who post don't stick around.
I quit with Chantix but didn't experience anything like that so my suggestion is to call your doctor, good luck!
On Chantix for my 3rd time in 4 years. Side effects getting worse but I have NO CHOICE. I hate smoking and I am an athlete and none of my friends smoke. I have been smoke free for 2 weeks and have no cravings but dream are out of control, I get very sleepy during the day, bloated lilke when I was pregnant. I don't want to give in and just accepting that this is what I have to do in order to stop. Also, I have been so irritated I feel like I could kill someone......have to pray and keep things in control.
What it all boils down to, is how bad do you want to quit?
I used Chantix to quit myself but what made me successful was that I really wanted and needed to quit.
There is no magic pill, even with Chantix you have to stop it at some point and yes, you will have withdrawal and anxiety, all the same things you would experience with a cold turkey quit....maybe a little less intense, I don't know for sure, but you will have to experience some so you better be determined to quit.
You have to take control back from the addiction. Be in charge and make sure you fight with everything you are. It is never easy but it is possible.
I smoked for 40 years, hardcore.....thought I would go to the grave with that cigarette, but now I am one month away from celebrating my 3 year quit : )
If you need some incentive try looking at the whyquit.com site. There are some very good articles there and they helped me a great deal.
Good luck and we are here to support you if you need it : )
2y 10m 3w 1d 16:59 smoke-free, 23,266 cigs not smoked, $5,583.84 saved, 2m 2w 6d 18:50 life saved
I took Chantix for 6 weeks and was sick from day 1 of the process but I was determine to quit smoking. I didn't want to stop and look like a failure.
That little pill made me sick on the stomach every time I took it. Not sleeping and at first I didn't know why, legs both of them was swelling bad.
I finally call my doctor and he told me to quit taking it and come in for a visit. Since then he has tried all kinds of fluid pill to try and pull the fluid off, not working and this was back in March we are now in Oct.
Ankles and legs fill like I'm lifting 10lbs each. I know people who has taken this drug with no problem what so ever... no me. But at least I'm still smoke free....
I'm sorry to hear about your troubles!
The first post was back in 2008 and since then I am hearing more and more about side effects. I hope you feel better real soon and CONGRATULATIONS on your quit : )
I too had a Chantix withdrawal issue. I stopped it abruptly after successfully stopping smoking after twenty years. Not tapering down your dose over a two week period will risk dopamine shock syndrome. For me this included anxiety, agitation and extreme insomnia. I have also now been diagnosed with hypertension. After going through the gammut of prescriptions,(benziprines, serotonin inhibitors, bp meds), i finally told my physician to put me back on a cycle of Chantix so I could taper off and see if it would reset my chemistry. Lo and behold it worked. Two week up taper, one month recommended dose, and two week down taper. All the side effects subsided. My sleep patterns returned to normal. Physicians do not understand the Chantix withdrawal protocol yet. They are still going to treat your symtoms as a mental illness per symptom protocol. They don't realize the Chantix withdrawal is a drug injury and should use a protocol of prescribing Chantix the way it was instructed, slow taper off to allow brain chemistry to return to normal levels without shock syndrome. The shock syndrome has lasted for 9 months in my case. Chantix is a double edge sword. Be careless and it will cut you. I never experienced anxiety in my life prior to stopping Chantix. I've been involved in Bosnia, Iraq, and Afghanistan. It's Chantix that scares the hell out me. So follow the prescibed instructions and treat this one with respect. It will save your life if you do.